Alert archive / South Carolina / Lake Wind Advisories in 2013
Lake Wind Advisory 2, NWS Columbia, SC
NWS Columbia, SC issued this lake wind advisory at Jan 31, 2013, 5:30 AM EST for 16 counties in South Carolina; 5 counties in Georgia. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2013, 5:30 AM EST (10:30 UTC)
- Expired
- Feb 1, 2013, 4:00 PM EST
- In force
- 35 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 10.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 305 m²/s²
- 0-3 km storm-relative helicity
- 345 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
408 WWUS72 KCAE 311030 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 530 AM EST THU JAN 31 2013 ...LAKE WIND ADVISORY... .A STRONG PRESSURE GRADIENT CONTINUES ACROSS THE REGION THIS MORNING AND WILL LAST UNTIL THIS AFTERNOON. WINDS ARE EXPECTED TO DIMINISH LATE THIS AFTERNOON. GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 312200- /O.CAN.KCAE.WI.Y.0001.000000T0000Z-130131T1100Z/ /O.NEW.KCAE.LW.Y.0002.130131T1030Z-130131T2200Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 530 AM EST THU JAN 31 2013 ...LAKE WIND ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE WIND ADVISORY HAS BEEN CANCELLED. * TIMING...THROUGH 5 PM THIS AFTERNOON. * WINDS...SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 35 MPH. * IMPACTS...THE COMBINATION OF STRONG WINDS AND CHOPPY WAVES WILL RESULT IN HAZARDOUS CONDITIONS ON AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
4 follow-up statements
565 WWUS72 KCAE 311855 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 155 PM EST THU JAN 31 2013 ...LAKE WIND ADVISORY... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 010800- /O.EXT.KCAE.LW.Y.0002.000000T0000Z-130201T1600Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 155 PM EST THU JAN 31 2013 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 11 AM EST FRIDAY... * TIMING...TONIGHT AND FRIDAY MORNING. * WINDS...SOUTHWEST WINDS 15 TO 25 KNOTS. * IMPACTS...THE COMBINATION OF STRONG WINDS AND CHOPPY WAVES WILL RESULT IN HAZARDOUS CONDITIONS ON AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
615 WWUS72 KCAE 010533 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 1233 AM EST FRI FEB 1 2013 ...LAKE WIND ADVISORY... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 011515- /O.CON.KCAE.LW.Y.0002.000000T0000Z-130201T1600Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 1233 AM EST FRI FEB 1 2013 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * TIMING...THIS MORNING. * WINDS...SOUTHWEST TO WEST 10 TO 20 KNOTS WITH GUSTS AROUND 25 KNOTS. * IMPACTS...THE COMBINATION OF STRONG WINDS AND CHOPPY WAVES WILL RESULT IN HAZARDOUS CONDITIONS ON AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
433 WWUS72 KCAE 010636 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 136 AM EST FRI FEB 1 2013 ...LAKE WIND ADVISORY... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 011600- /O.EXT.KCAE.LW.Y.0002.000000T0000Z-130201T2100Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 136 AM EST FRI FEB 1 2013 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * TIMING...TODAY. * WINDS...WEST TO NORTHWEST 15 TO 20 KNOTS WITH GUSTS UP TO 30 KNOTS. * IMPACTS...THE COMBINATION OF STRONG WINDS AND CHOPPY WAVES WILL RESULT IN HAZARDOUS CONDITIONS ON AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
026 WWUS72 KCAE 011116 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 616 AM EST FRI FEB 1 2013 ...LAKE WIND ADVISORY... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 012100- /O.CON.KCAE.LW.Y.0002.000000T0000Z-130201T2100Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 616 AM EST FRI FEB 1 2013 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * TIMING...TODAY. * WINDS...NORTHWEST 15 TO 20 KNOTS WITH GUSTS UP TO 30 KNOTS. * IMPACTS...THE COMBINATION OF STRONG WINDS AND CHOPPY WAVES WILL RESULT IN HAZARDOUS CONDITIONS ON AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Jan 31, 4:14 AM EST, 1 hour 16 minutes earlier.
Area forecast discussion, Jan 31, 4:14 AM EST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
414 AM EST THU JAN 31 2013
.SYNOPSIS...
HIGH PRESSURE WILL BUILD ACROSS THE REGION TODAY WITH COLDER
BREEZY CONDITIONS EXPECTED. A DRY COLD FRONT WILL MOVE THROUGH
FRIDAY BRINGING EVEN COLDER AIR TO THE AREA. DRY CHILLY CONDITIONS
ARE EXPECTED FOR THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
EARLY THIS MORNING...THE COLD FRONT IS TO THE EAST. THE PRESSURE
GRADIENT IS STRONG ENOUGH TO GIVE STRONG WINDS WHICH ARE GUSTING
TO OVER 40 MPH AT LAKE MURRAY AND LAKE THURMOND AS WELL AS
WILLIAMS BRICE STADIUM TO THE SOUTH OF DOWNTOWN COLUMBIA.
WIND GUSTS WERE ALSO TO 40 MPH AT CAE AND CUB ASOS SITES.
THE WIND ADVISORY IS STILL IN EFFECT UNTIL 6 AM. PLAN ON
MONITORING UNTIL ABOUT 5 AM. IF WINDS ARE STILL UP TO WIND
ADVISORY CRITERIA WILL PROBABLY EXTEND THIS HAZARD UNTIL 10
OR 11 AM. OTHERWISE...IF WINDS ARE BELOW WIND ADVISORY CRITERIA
WILL PROBABLY REPLACE WIND ADVISORY WITH LAKE WIND ADVISORY
BECAUSE MODELS SUGGEST WINDS STILL UP TO 15-25 KT AND GUSTY
TODAY.
TODAY...HIGH PRESSURE WITH COOLER BUT BREEZY CONDITIONS.
WINDS DROP OFF SOMEWHAT THIS MORNING WITH BUFKIT INDICATING
WILL LESS THAN 20 KT BELOW 1 KFT BUT INCREASE TO 20-25 KT
BY THE AFTERNOON. SURFACE HEATING WILL LIKELY CAUSE ENOUGH
MIXING TO BRING SOME OF THE HIGHER WINDS DOWN. WILL PROBABLY
HAVE A LAKE WIND ADVISORY AFTER WIND ADVISORY EXPIRES. HIGH
TEMPERATURES ARE MAINLY IN THE LOWER TO MIDDLE 50S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
HIGH PRESSURE WILL PROVIDE MOSTLY CLEAR SKIES TONIGHT. LOWS
ARE EXPECTED TO FALL INTO THE LOWER 30S JUST ABOUT EVERYWHERE.
A DRY COLD FRONT IS EXPECTED TO REINFORCE THE COLD WITH EVEN
COLDER AIR FRIDAY AND FRIDAY NIGHT. HIGHS WILL STRUGGLE TO REACH
50 FRIDAY AND LOWS WILL DROP INTO THE LOWER TO MIDDLE 20S FRIDAY
NIGHT. THE HIGH MOVES EAST BY SATURDAY AS YET ANOTHER QUICK MOVING
COLD FRONT APPROACHES. AS THE HIGH MOVES EAST SATURDAY...WINDS
IN THE AFTERNOON SHIFT TO THE SOUTHWEST AND HIGHS ARE A BIT
WARMER IN THE LOWER TO MIDDLE 50S. LOWS SATURDAY NIGHT ARE
EXPECTED TO BE IN THE LOWER TO MIDDLE 30S.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
FEW CHANGES MADE TO THE LONG TERM FORECAST AS MODELS REMAIN IN GOOD
AGREEMENT WITH THE PATTERN REMAINING PROGRESSIVE. ANOTHER IN A SERIES
OF DRY COLD FRONTS MOVE THROUGH BY SUNDAY KEEPING TEMPERATURES COOL.
SURFACE WINDS WITH A WESTERLY COMPONENT BRING MAINLY DRY AIR TO
REGION AND SO NO POPS ARE MENTIONED IN THE EXTENDED PERIOD. WINDS
SHIFT FROM SOUTHWEST TO NORTHWEST BEHIND DRY COLD FRONTS. HIGHS
IN THE MIDDLE 50S SUNDAY AND MONDAY GRADUALLY INCREASE TO AROUND
60 TUESDAY AND WEDNESDAY. OVERNIGHT LOWS NEAR NORMAL IN THE LOWER
TO MIDDLE 30S.
&&
.AVIATION /09Z THURSDAY THROUGH MONDAY/...
THE ARCTIC COLD FRONT WILL MOVE ACROSS THE AREA BY 12Z. SKIES HAVE
BECOME MOSTLY CLEAR WITH ONLY SCATTERED CLOUDS. EXPECT SKIES TO
BECOME SUNNY WITH BREEZY WEST WINDS FROM 15 TO 25 KTS WITH GUSTS UP
TO 30 KTS THROUGH THE DAY. WINDS WILL DIMINISH TOWARD SUNSET...YET
REMAIN FROM THE WEST NEAR 10 KTS THROUGH THE END OF THE TAF PERIOD.
EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT IMPACTS EXPECTED THURSDAY
AFTERNOON THROUGH MONDAY.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...WIND ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR SCZ015-016-
018-020>022-025>031-035>038-041.
GA...WIND ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR GAZ040-
063>065-077.
&&Hazardous weather outlook, Jan 30, 11:53 PM EST, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 1153 PM EST WED JAN 30 2013 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-010500- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 1153 PM EST WED JAN 30 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 7:17 PM EST | Severe Thunderstorm Warning | CAE | Fairfield, Newberry, Saluda | 43 min |
| Jan 30, 7:41 PM EST | Severe Thunderstorm Warning | CAE | Aiken, Edgefield, Lexington, Saluda | 64 min |
| Jan 30, 7:58 PM EST | Severe Thunderstorm Warning | CAE | Fairfield, Lexington, Newberry, Saluda | 32 min |
| Jan 30, 8:24 PM EST | Severe Thunderstorm Warning | CAE | Aiken, Barnwell, Orangeburg | 66 min |
| Jan 30, 8:26 PM EST | Severe Thunderstorm Warning | CAE | Aiken, Fairfield, Lancaster, Lexington, Newberry, Richland and 1 more | 64 min |
| Jan 30, 9:06 PM EST | Severe Thunderstorm Warning | CAE | Bamberg, Barnwell, Calhoun, Lexington, Orangeburg, Richland and 1 more | 54 min |
| Jan 30, 9:09 PM EST | Severe Thunderstorm Warning | CAE | Chesterfield, Fairfield, Kershaw, Lancaster, Lee, Richland and 1 more | 66 min |
| Jan 30, 9:55 PM EST | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Lee, Orangeburg, Sumter | 65 min |
Nearby
Lake Wind Advisories in South Carolina, 2013Lake Wind Advisories in Georgia, 2013Every lake wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.